Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Nonimmersions of low dimensional flag manifolds

Author: Fred J. Connell
Journal: Proc. Amer. Math. Soc. 44 (1974), 474-478
MSC: Primary 57D40
MathSciNet review: 0343295
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain useful quadratic identities in the cohomology of classifying spaces induce quadratic equations in the cohomology of a manifold $ M$ under the classifying map for the normal bundle of $ M$. In low dimensional flag manifolds, one can show that the quadratic equation has no root, thus establishing a nonimmersion.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D40

Retrieve articles in all journals with MSC: 57D40

Additional Information

PII: S 0002-9939(1974)0343295-X
Keywords: Normal bundle, mixing construction, Chern class, Pontryagin class, Euler class, classifying space
Article copyright: © Copyright 1974 American Mathematical Society